MAUDE Adverse Event Report: COVIDIEN LLC CARDIAC/PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

COVIDIEN LLC CARDIAC/PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 43103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Inflammation (1932); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3) no parts have been returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that a valve was recently implanted in a patient with hydrocephalus.The initial outcome was promising, as the patient experienced a resolution of hydrocephalus symptoms and overall improvement in her well-being.However, after a certain period, an edema was observed around the ventricular catheter.Due to this concerning development, further investigations were conducted, including analyses to check for signs of infection.Surprisingly, no evidence of infection was found, ruling out an infectious etiology.Nonetheless, the patient began to experience abdominal pain, prompting a repeat mri examination.The results revealed the presence of edema along the peritoneal catheter, indicating a potential complication related to the valve or catheter system.In light of the patient's deteriorating condition, the doctor made the decision to remove both the valve and catheters.Remarkably, the edema disappeared following the removal of the implant, providing relief to the patient.The doctor is currently conducting a comprehensive evaluation of the patient and willsoon provide us with a detailed report regarding his findings.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that on july 6, 2023, the patient presented with fever and abdominal pain.Clinical examination showed signs of inflammation on the abdominal surgical scar.A brain and thoracoabdominal ct scan were performed.A cell blood count and inflammatory blood tests showed hyper eosinophilia.Lumbar puncture was performed showing no signs of meningitis.Skin hypersensitivity tests were not performed.Brain ct scan showed good placement of the ventricular drain and hypodensity on the parenchyma surrounding its path.Thoraco-abdominal ct scan showed bilateral pleural effusion more marked on the right side with pulmonary condensation.Parietal thickening of the right colic angle surrounding the path of the abdominal peritoneal catheter with an infiltration of the surrounding fat.On (b)(6) 2023, vp shunt removal was performed.Instant postoperative improvement of the symptoms with total relief of the pain and lasting apyrexia.The surgical scars (cranial and abdominal) showed no signs of inflammation.Postoperative ct scan showed the disappearance of the hypodensity.Skin hypersensitivity tests were not performed.

Brand Name
CARDIAC/PERITONEAL CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17259737
Report Number9612501-2023-01117
Device Sequence Number5960301
Product Code JXG
UDI-Device Identifier00613994800688
UDI-Public00613994800688
Combination Product (Y/N)N
Initial Reporter CountryTS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number43103
Device Catalogue Number43103
Device Lot Number43103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale